Journal of Symbolic Logic

Tait's conservative extension theorem revisited

Ryota Akiyoshi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This paper aims to give a correct proof of Tait's conservative extension theorem. Tait's own proof is flawed in the sense that there are some invalid steps in his argument, and there is a counterexample to the main theorem from which the conservative extension theorem is supposed to follow. However, an analysis of Tait's basic idea suggests a correct proof of the conservative extension theorem and a corrected version of the main theorem.

Article information

J. Symbolic Logic, Volume 75, Issue 1 (2010), 155-167.

First available in Project Euclid: 25 January 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Akiyoshi, Ryota. Tait's conservative extension theorem revisited. J. Symbolic Logic 75 (2010), no. 1, 155--167. doi:10.2178/jsl/1264433913.

Export citation